Viewing 1 post (of 1 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    I hope this is not repetitive, but this information is available from any pharmacy. I am copying from our Bulletin #22 (and trying to minimize) PTU crosses the placenta and can hause fetal hypothyroidism; PTU is absorbed and excreted in breast milk; altered blood clottinmgs, arthritis, hepatitis ( all of which are rare, but do occur). The immediate signs of PTU toxicity are skin rash, pinpoint red spots on the skin, fever, chills, cough or hoarseness, throat or ear infections, mouth sores, unusual bleeding or bruising, blood in urine or stool, pain, swellling or redness in joints, side or lower back pain, pain or difficulty in urination, swollen lymph nodes, or yellow tint to skin or eyes. These are usually results of the lowered white blood cell count, which ordinarily fight off infections. So the question of whether or not PTU (and actually I should be saying THIONAMIDES) causes injury to any internal organs might best be answered by saying if the continued use of PTU causes problems, the answer is yes. If the medication is stopped immediately, these problems usually go away. This is just one reason that people on anti-thyroid drugs are cautioned to stay in touch with their physician, and to call if any of the symptoms appear, at which time the drug is likely to be discontinued. That is why there is frequent blood work–to see if the WBC’s are okay. Hope this answers some of your questions. Nancy

Viewing 1 post (of 1 total)
  • You must be logged in to reply to this topic.